MAUDE Adverse Event Report: CPI - DEL CARIBE FINELINE II; IMPLANTABLE LEAD

CPI - DEL CARIBE FINELINE II; IMPLANTABLE LEAD
Model Number 4458
Medical Device Problem Codes Fracture (1260); High impedance (1291); Device Sensing Problem (2917)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been received for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
Boston scientific received information that this right ventricular (rv) lead exhibited high out of range pace impedance measurements and a drop in sensing.Clavicular crush of the lead was suspected, and at the lead revision procedure it was found that the lead was completely fractured.The lead was partially capped and abandoned and the proximal portion was returned for analysis.A new rv lead was successfully implanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the lead was performed.The anode and cathode conductor coils were found to be fractured approximately 196 millimeters (mm) from the terminal pin, and the insulation was found to be damaged approximately 192-196mm from the terminal pin.Due to the location and type of damage, it was concluded that it was likely caused by entrapment in the clavicle/first-rib region.

Brand Name
FINELINE II
Common Device Name
IMPLANTABLE LEAD
Manufacturer (Section D)
CPI - DEL CARIBE
guidant puerto rico b. v.
dorado PR
MDR Report Key5795488
Report Number2124215-2016-10397
Device Sequence Number556494
Product Code DTB
UDI-Device Identifier00802526060953
UDI-Public(01)00802526060953(17)20170515
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/15/2017
Device Model Number4458
Other Device ID NumberFINELINE II STEROX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2016
Was the Report Sent to FDA? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/14/2016
Supplement Report FDA Received Date07/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age79 YR